Alert archive / Arizona / Tornado Warnings in 2025
Tornado Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this tornado warning at Sep 12, 2025, 9:37 AM MST for Apache County, Arizona. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2025, 9:37 AM MST (16:37 UTC)
- Expired
- Sep 12, 2025, 9:55 AM MST
- In force
- 18 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Apache County, AZ
The radar
The Albuquerque radar (KABX), 213 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150
WFUS55 KFGZ 121637
TORFGZ
AZC001-121700-
/O.NEW.KFGZ.TO.W.0001.250912T1637Z-250912T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Flagstaff AZ
937 AM MST Fri Sep 12 2025
The National Weather Service in Flagstaff has issued a
* Tornado Warning for...
Apache County in northeastern Arizona...
* Until 1100 AM MDT.
* At 1037 AM MDT, a severe thunderstorm capable of producing a
tornado was located over Window Rock Airport, or 47 miles
southeast of Chinle, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Window Rock Airport, Window Rock, Hunters Point and St. Michaels.
This includes State Route 264 between mile markers 472 and 475.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3555 10913 3563 10918 3569 10905 3559 10905
TIME...MOT...LOC 1637Z 238DEG 6KT 3564 10905
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
McCollum1 follow-up statement
822 WWUS55 KFGZ 121655 SVSFGZ Severe Weather Statement National Weather Service Flagstaff AZ 955 AM MST Fri Sep 12 2025 AZC001-121705- /O.CAN.KFGZ.TO.W.0001.000000T0000Z-250912T1700Z/ Apache AZ- 1055 AM MDT Fri Sep 12 2025 ...TORNADO WARNING IS CANCELLED FOR APACHE COUNTY... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. && LAT...LON 3555 10913 3563 10918 3569 10905 3559 10905 TIME...MOT...LOC 1637Z 238DEG 6KT 3564 10905 $$ McCollum
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Sep 12, 3:15 AM MST, 6 hours 22 minutes earlier.
Area forecast discussion, Sep 12, 3:15 AM MST, 6 hours 22 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 315 AM MST Fri Sep 12 2025 .SYNOPSIS...Windy conditions will continue today, with lighter winds and cooler temperatures arriving over the weekend. Scattered showers and thunderstorms are forecast through this evening, mainly across eastern Arizona. Most locations will see dry conditions over the weekend but a few showers could linger over far eastern Arizona into Saturday. && .DISCUSSION...A fairly strong closed low for this time of year was centered over western Nevada this morning. Increasing pressure gradients ahead of the low will continue to bring windy conditions for one more day, with gusts in the 30-40 mph range developing by mid to late morning and continuing through around 7 PM. Daytime temperatures will be a couple degrees cooler today through Saturday as well. With the increased south-southwest flow aloft, deeper moisture located over Sonora continues to be pulled northward into eastern Arizona. This will persist through this evening, with the best chance of showers and thunderstorms east of a Heber to Kayenta line affecting Apache and portions of Navajo and eastern Gila counties. Farther west, a few showers or storms can't be ruled out, but chances are only 10-20%. In Apache County, storm chances today are 50-70% this afternoon, decreasing by sunset. With deep layer wind shear present due to the approaching low, and increased instability in the moisture plume, there is a chance of a few strong to severe thunderstorms primarily in Apache County and southern Navajo County. The most favorable timing for the stronger storms appears to be later this morning and afternoon as daytime heating increases instability, though there is a lower chance even early this morning if storms manage to develop (an isolated strong storm has developed south of Payson as of 3 AM). Both damaging winds and large hail (1" or greater diameter) will be possible in isolated storms, and the SPC has placed all of Apache County in a marginal risk for severe weather today. By the weekend - much drier air is forecast to sweep eastward as the low advances into our region, ending the chance of storms. This will also cause southwest winds to diminish to 10-20 mph Saturday and even lighter on Sunday. Saturday is currently forecast to be the coolest day of the forecast period, with highs around 5 degrees below normal. With the drier air and lighter winds, overnight lows will be the coolest we have seen in some time, likely into the 30s Sunday and Monday mornings for many locations above 6500 feet. The usual cold pockets (Bellemont, Tusayan, Window Rock) may approach the freezing mark. Seasonable temperatures are forecast to return next week, with some indications that another moisture plume will move northward into the state and bring a chance of showers and storms back to the area. Still quite a bit of uncertainty in this scenario, so precip chances are only in the 10-20% range beginning Tuesday, and mainly for the eastern half of the state. && .AVIATION...Friday 12/12Z through Saturday 13/12Z...Mainly VFR conditions, brief MVFR in heavier SHRA/TSRA. Isolated to scattered SHRA/TSRA east of the Interstate 17 corridor developing this morning and lasting through around 06Z Friday. Winds S-SW 10-20 kts gusting to 30-35 kts after 15-18Z then diminishing after 02Z. OUTLOOK...Saturday 13/12Z through Monday 15/12Z...VFR conditions. Isolated SHRA/TSRA possible along the NM and UT state lines on Saturday, dry on Sunday. Winds SW 10-15kts with gusts 20-25kts Saturday, SW 5-10 kts Sunday. Light and variable or terrain driven wind each night. && .FIRE WEATHER...Friday and Saturday...Slightly cooler. Southwest winds 15 to 20 mph with gusts 30 to 35 mph Friday, then southwest through west 10 to 15 mph with gusts to 20 to 25 mph Saturday. There is a chance of showers and thunderstorms in eastern AZ through Friday evening, some storms could be strong. Storms will become much more isolated on Saturday and confined to areas right along the UT and NM state lines. Sunday through Tuesday...Much drier with a return to seasonal daytime temperatures. Minimum RH is generally 10-20%, locally higher in the White Mountains. Daytime winds are south through southwest 5 to 15 mph. Slight chance for showers and thunderstorms return to the White Mountains on Tuesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...JJ AVIATION...JJ FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Sep 12, 3:37 AM MST, 6 hours before
Special Weather Statement
National Weather Service Flagstaff AZ
337 AM MST Fri Sep 12 2025
AZZ016-018-121100-
Northern Gila County AZ-Eastern Mogollon Rim AZ-
337 AM MST Fri Sep 12 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GILA COUNTY UNTIL 4 AM
MST...
At 337 AM MST, Doppler radar was tracking a strong thunderstorm over
Payson Airport, or over Payson, moving north at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Payson, Star Valley, Flowing Springs, Freedom Acres, East Verde
Estates, Mesa Del Caballo, Water Wheel Falls, Geronimo Estates,
Ellison Creek Cascades, Whispering Pines, Payson Airport,
Washington Park, Baker Butte Lookout, Potato Lake, Pine, Round
Valley, Oxbow Estates, Beaver Valley Estates, Wonder Valley and
Fort McDonald.
This includes the following highways...
State Route 260 between mile markers 252 and 257.
State Route 87 southbound between mile markers 246 and 251.
State Route 87 between mile markers 246 and 266...and
between mile markers 279 and 283.
This includes the following recreation areas and campgrounds...
Geronimo Boy Scout Camp, Houston Mesa Campground, Kehl Springs
Campground, Rumsey Park, Green Valley Park and Shadow Rim Ranch.
This includes the following swimming holes...
Water Wheel Falls and Ellison Creek Cascades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3444 11144 3449 11143 3444 11114 3415 11128
3418 11147
TIME...MOT...LOC 1035Z 192DEG 33KT 3424 11136
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MeolaSpecial weather statement, Sep 12, 4:01 AM MST, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
401 AM MST Fri Sep 12 2025
AZZ016-018-121130-
Northern Gila County AZ-Eastern Mogollon Rim AZ-
401 AM MST Fri Sep 12 2025
...A STRONG THUNDERSTORM WILL IMPACT COCONINO COUNTY UNTIL 430 AM
MST...
At 401 AM MST, Doppler radar was tracking a strong thunderstorm 41
miles south of Potato Lake, or 16 miles north of Payson, moving
north at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Clints Well, Blue Ridge Reservoir, Potato Lake, Starlight Pines,
Tremaine Lake, Baker Butte Lookout, Soldiers Lake, Washington
Park, Pine, Long Lake, Happy Jack and West Clear Creek Wilderness.
This includes State Route 87 between mile markers 279 and 312.
This includes the following recreation areas and campgrounds...
Geronimo Boy Scout Camp, Rock Crossing Campground, Clints Well
Campground, Blue Ridge Campground, Kehl Springs Campground, Elks
Group Campground and Shadow Rim Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3444 11144 3477 11143 3479 11129 3476 11106
3438 11117 3441 11144
TIME...MOT...LOC 1059Z 186DEG 34KT 3447 11132
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MeolaThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:19 PM MST | Special Weather Statement | FGZ | 26 min | |
| Sep 12, 3:37 AM MST | Special Weather Statement | FGZ | 23 min | |
| Sep 12, 4:01 AM MST | Special Weather Statement | FGZ | 29 min | |
| Sep 12, 1:15 PM MST | Special Weather Statement | FGZ | Apache | 30 min |
| Sep 12, 1:20 PM MST | Special Weather Statement | FGZ | 25 min | |
| Sep 12, 1:29 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 31 min |
| Sep 12, 1:44 PM MST | Special Weather Statement | FGZ | 31 min | |
| Sep 12, 2:19 PM MST | Special Weather Statement | FGZ | 26 min | |
| Sep 12, 3:01 PM MST | Special Weather Statement | FGZ | Apache | 29 min |
| Sep 12, 4:15 PM MST | Special Weather Statement | FGZ | Gila | 30 min |
| Sep 12, 4:29 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 31 min |
Nearby
Tornado Warnings in Arizona, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.